Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 316, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2005, 3:58 PM CDT for McLeod County, Wright County, Minnesota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2005, 3:58 PM CDT (20:58 UTC)
- Expired
- Sep 3, 2005, 5:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties McLeod County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 46 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 4:10 PM CDT | HAIL 0.75 | Howard Lake, MN | MARBLE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 032100
SVRMPX
MNC085-171-032200-
/O.NEW.KMPX.SV.W.0316.050903T2058Z-050903T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 PM CDT SAT SEP 3 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WRIGHT COUNTY IN CENTRAL MINNESOTA
MCLEOD COUNTY IN CENTRAL MINNESOTA
* UNTIL 500 PM CDT
* AT 350 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR STOCKHOLM...OR ABOUT 11 MILES SOUTHEAST OF
LITCHFIELD...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...
WINSTED...
MONTROSE...
LESTER PRAIRIE...
DELANO...
PLATO...
THIS STORM HAS A HISTORY OF LARGE HAIL AND DAMAGING WINDS.
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4514 9425 4499 9425 4498 9439 4484 9426
4472 9403 4499 9402 4499 9379 4509 9375
$$
RAH1 follow-up statement
000
WWUS53 KMPX 032157
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT SAT SEP 3 2005
MNC085-171-032206-
/O.EXP.KMPX.SV.W.0316.000000T0000Z-050903T2200Z/
WRIGHT MN-MCLEOD MN-
456 PM CDT SAT SEP 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR MCLEOD AND WRIGHT COUNTIES
WILL EXPIRE AT 500 PM CDT...
THE LINE OF SEVERE STORMS HAS EXITED WRIGHT AND MCLEOD COUNTIES. AS
THESE STORMS PASSED THROUGH WINDS GUSTED TO 60 MPH AT GLENCOE AT 435
PM.
LAT...LON 4514 9425 4499 9425 4498 9439 4484 9426
4472 9403 4499 9402 4499 9379 4509 9375
$$
BAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:22 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 3, 3:22 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CDT SAT SEP 3 2005 .DISCUSSION...TONIGHT THROUGH TUESDAY SEVERE WEATHER IN PROGRESS WITH LITTLE TIME FOR DISCUSSION. STRONG LOW LEVEL THETA-E ADVECTION EARLY TONIGHT ACROSS THE CWA WITH INCREASING INSTABILITY. MCV EVIDENT TO OUR NORTH ATTM WITH TRAINING ECHOES DEVELOPING CURRENTLY ACROSS OUR NORTHERN CWA. WARMER MID LEVEL TEMPERATURES SPREAD ACROSS THE CWA SUNDAY AND MONDAY WITH A PRETTY GOOD CAP IN PLACE. STAYED DRY. NEXT FRONT STILL ON TRACK FOR TUESDAY WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY WITH CURRENT SEVERE WEATHER LITTLE TIME TO ADD TO DISCUSSION. COLD FRONT PASSING THRU AREA TUESDAY NIGHT TRYING TO REACH IA BEFORE COMING BACK NORTH AS A WARM FRONT AHEAD OF APPROACHING VIGOROUS UPPER TROF. ADDED SOME POPS TO S AREAS ON WEDNESDAY AND RAISED SURFACE DEWPOINTS SOMEWHAT IN DEVELOPING SOUTHERLY FLOW. UPPER TROF SHOULD CARRY SURFACE FEATURE THRU AREA FRIDAY AND FRIDAY NIGHT. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/BAP
Hazardous weather outlook, Sep 3, 8:36 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 836 AM CDT SAT SEP 3 2005 MNZ041>045-047>070-073>078-082>085-091>093-041036- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY- STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT- YELLOW MEDICINE- 836 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN MINNESOTA TODAY AND TONIGHT AS A WARM FRONT DEVELOPS ACROSS SOUTHWEST MINNESOTA. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. WIZ014>016-023>028-041036- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 836 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN TONIGHT AS A WARM FRONT APPROACHES FROM MINNESOTA. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. RAH
In the hours before
Local storm report, Sep 3, 1:39 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL SUNBURG 45.35N 95.24W
09/03/2005 1.75 INCH KANDIYOHI MN LAW ENFORCEMENT
&&
RAHLocal storm report, Sep 3, 1:53 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL NEW LONDON 45.30N 94.95W
09/03/2005 1.75 INCH KANDIYOHI MN TRAINED SPOTTER
&&
RAHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:12 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 48 min |
| Sep 3, 1:59 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 31 min |
| Sep 3, 2:13 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 62 min |
| Sep 3, 2:46 PM CDT | Flash Flood Warning | MPX | Stearns | 4 hr |
| Sep 3, 2:58 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 62 min |
| Sep 3, 3:06 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 39 min |
| Sep 3, 3:13 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 62 min |
| Sep 3, 3:22 PM CDT | Tornado Warning | MPX | Meeker | 23 min |
| Sep 3, 3:44 PM CDT | Tornado Warning | MPX | Meeker | 39 min |
| Sep 3, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 62 min |
| Sep 3, 4:19 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 56 min |
| Sep 3, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 55 min |
| Sep 3, 4:33 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 51 min |
| Sep 3, 4:45 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 60 min |
| Sep 3, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 54 min |
| Sep 3, 5:02 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 46 min |
| Sep 3, 5:06 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 54 min |
| Sep 3, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Steele | 54 min |
| Sep 3, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 65 min |
| Sep 3, 6:25 PM CDT | Flash Flood Warning | MPX | Stearns | 3 hr |
| Sep 3, 6:56 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.